Alert archive / Indiana / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 30, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 14, 2022, 5:28 PM EDT for Parke County, Vermillion County, Vigo County, Indiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2022, 5:28 PM EDT (21:28 UTC)
- Expired
- May 14, 2022, 5:48 PM EDT
- In force
- 20 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Parke County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
276 WUUS53 KIND 142128 SVRIND INC121-165-167-142200- /O.NEW.KIND.SV.W.0030.220514T2128Z-220514T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Indianapolis IN 528 PM EDT Sat May 14 2022 The National Weather Service in Indianapolis has issued a * Severe Thunderstorm Warning for... North central Vigo County in west central Indiana... Southwestern Parke County in west central Indiana... South central Vermillion County in west central Indiana... * Until 600 PM EDT. * At 528 PM EDT, a severe thunderstorm was located near Clinton, or 10 miles north of Terre Haute, moving southeast at 5 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Rosedale and North Terre Haute. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3963 8749 3969 8733 3961 8723 3951 8738 TIME...MOT...LOC 2128Z 308DEG 5KT 3961 8742 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ CM
1 follow-up statement
041
WWUS53 KIND 142148
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
548 PM EDT Sat May 14 2022
INC121-165-167-142156-
/O.CAN.KIND.SV.W.0030.000000T0000Z-220514T2200Z/
Vigo IN-Parke IN-Vermillion IN-
548 PM EDT Sat May 14 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL VIGO...
SOUTHWESTERN PARKE AND SOUTH CENTRAL VERMILLION COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 3963 8749 3969 8733 3961 8723 3951 8738
TIME...MOT...LOC 2141Z 308DEG 5KT 3959 8739
$$
CMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:49 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 14, 2:49 PM EDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 249 PM EDT Sat May 14 2022 ...Updated Aviation Discussion... .Short Term...(This evening through Sunday night) Issued at 125 PM EDT Sat May 14 2022 Flow is weak across the area today, between a dying upper low in the Southeast and a poleward lifting midlevel low north of the Dakotas. Latest ACARS sounding has 20-25 knot max flow in the troposphere. Surface winds are light and non-uniform, with a few corridors of convergence inferred. The most pronounced is now in western Indiana with the dying and very weakly baroclinic front tied to aforementioned lifting wave. This is where convection should become most concentrated later this afternoon. Weak shear should result in short-lived single- and multi-cells with the main hazard being brief strong to potentially damaging wind gusts. Hail is possible, but storm mode and relatively weak midlevel lapse rates should preclude a more substantial hail concern. Convection should tend to propagate southeastward given modest southerly mean flow convergent on the south side of cold pools. Storms should propagate southeast of the area and diminish later this evening. Please refer to mesoscale updates for more details on convective evolution through the afternoon and evening. Meanwhile, upstream Pacific jet will migrate eastward carving out a more pronounced shortwave trough at the base of the aforementioned Canadian low. This will offer stronger winds aloft, more shear, and forcing for ascent for our region tomorrow, leading to another round of convection. The thermodynamic/kinematic environment will be supportive of severe storms with damaging winds being the primary threat. There is still considerable uncertainty on upstream convective development Sunday afternoon, and MCS potential with a more organized wind threat into the area by evening. Low-level jet orientation may support more of a southeastward propagation, that would result in a path just southwest of the area. Even then, at least scattered development would be possible further north into our area, especially along the advancing front. Details on convective evolution and threats will become more clear tonight and tomorrow. && .Long Term...(Monday through Saturday) Issued at 125 PM EDT Sat May 14 2022 Post-frontal continental air mass will be drier and temperatures will fall to near climo for mid-May early next week. This will continue within mean northwesterly flow pattern until mid-week when deamplfying ridging nudges in. Even then, one or more perturbations in the flow will offer increased chances for showers and thunderstorms Tuesday night and beyond. At least initially, we'll be in a warm moist advection pattern with deeper moisture and anomalous precipitable water values moving into the area and lingering through the end of the week. Shear and especially instability looks sufficient for strong to severe thunderstorm potential, but this will depend on convective evolution. Multiple rounds of convection are possible during this period. This may lead to some concern for flooding. && .Aviation...(18Z TAF Issuance) Issued at 229 PM EDT Sat May 14 2022 IMPACTS: * Thunderstorms with brief strong variable wind gusts will continue until early evening. DISCUSSION: Scattered to numerous thunderstorms will occur over the next few hours, and diminish by early evening. Small hail and strong wind gusts along with lightning are the primary impacts. Visibility may briefly lower during heavy rain. VFR conditions and predominantly light west/northwest winds are expected through the rest of the TAF period. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...BRB Long Term...BRB Aviation...BRB
Hazardous weather outlook, May 14, 4:37 PM EDT, 51 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 437 PM EDT Sat May 14 2022 INZ021-028>031-035>049-051>057-060>065-067>072-152045- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 437 PM EDT Sat May 14 2022 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Scattered to numerous showers and thunderstorms are expected to continue this evening. Damaging wind gusts are the primary threat, along with lightning and heavy rainfall. Hail is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe thunderstorms are expected to return late Sunday evening into the early overnight hours with damaging winds the primary threat. Additional thunderstorms are possible after Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to monitor conditions today and tomorrow and report any severe weather. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, May 14, 3:11 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
311 PM EDT Sat May 14 2022
INZ068-069-141945-
Daviess IN-Martin IN-
311 PM EDT Sat May 14 2022
...Strong thunderstorms will impact portions of northern Martin and
central Daviess Counties through 345 PM EDT...
At 310 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northwest of Shoals to near
Washington. Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
These storms will remain over mainly rural areas of northern Martin
and central Daviess Counties, including the following locations...
Odon, Cannelburg, Montgomery, West Boggs Lake, Indian Springs, Burns
City and Loogootee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3863 8725 3864 8725 3864 8724 3865 8725
3865 8724 3866 8724 3866 8726 3867 8725
3868 8725 3867 8726 3868 8727 3869 8726
3869 8728 3872 8726 3887 8700 3887 8668
3879 8668 3861 8708
TIME...MOT...LOC 1910Z 270DEG 13KT 3880 8698 3868 8724
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BRBLocal storm report, May 14, 3:14 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
314 PM EDT SAT MAY 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL MONROVIA 39.58N 86.49W
05/14/2022 M1.25 INCH MORGAN IN NWS EMPLOYEE
&&Special weather statement, May 14, 4:19 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
419 PM EDT Sat May 14 2022
INZ068-069-142045-
Daviess IN-Martin IN-
419 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of southern Martin and
southeastern Daviess Counties through 445 PM EDT...
At 419 PM EDT, Doppler radar was tracking a strong thunderstorm near
Shoals, or 22 miles southwest of Bedford, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southern Martin and
southeastern Daviess Counties, including the following locations...
Alfordsville and Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3850 8698 3851 8700 3852 8703 3852 8707
3873 8675 3870 8668 3853 8669 3853 8683
3849 8688 3850 8690 3850 8692 3851 8693
3850 8694
TIME...MOT...LOC 2019Z 300DEG 13KT 3861 8674
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CMSpecial weather statement, May 14, 4:33 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
433 PM EDT Sat May 14 2022
INZ045>047-054-142100-
Morgan IN-Putnam IN-Hendricks IN-Marion IN-
433 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of northwestern Morgan,
Hendricks, west central Marion and Putnam Counties through 500 PM
EDT...
At 431 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Danville, or 17 miles southeast of Crawfordsville,
moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Strongest storm is located in Putnam County near
Greencastle where small hail is expected.
Locations impacted include...
Danville.
This includes the following highways...
Interstate 70 between mile markers 35 and 59, between mile markers
62 and 67, and between mile markers 75 and 78.
Interstate 74 between mile markers 57 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3973 8701 3987 8675 3987 8670 3990 8669
3989 8632 3976 8618 3947 8677 3954 8699
TIME...MOT...LOC 2031Z 318DEG 9KT 3983 8671
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CMSpecial weather statement, May 14, 4:50 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
450 PM EDT Sat May 14 2022
INZ043-044-142115-
Parke IN-Vermillion IN-
450 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of central Parke and
southeastern Vermillion Counties through 515 PM EDT...
At 450 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rockville, or 20 miles north of Terre Haute, moving southeast at 15
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Rockville around 505 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3975 8747 3984 8726 3982 8717 3975 8713
3969 8723 3969 8740
TIME...MOT...LOC 2050Z 311DEG 11KT 3976 8733
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CMSpecial weather statement, May 14, 5:08 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
508 PM EDT Sat May 14 2022
INZ052>054-142145-
Clay IN-Owen IN-Morgan IN-
508 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of southwestern Morgan,
east central Clay and northern Owen Counties through 545 PM EDT...
At 508 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Spencer, or 23 miles northwest of Bloomington,
moving south at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spencer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3946 8705 3945 8687 3947 8682 3947 8669
3952 8669 3952 8668 3938 8653 3934 8661
3934 8663 3936 8665 3934 8666 3933 8666
3934 8669 3930 8669 3925 8678 3929 8699
TIME...MOT...LOC 2108Z 344DEG 18KT 3940 8685
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CMThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 12:35 PM EDT | Special Weather Statement | IND | Monroe | 25 min |
| May 14, 1:21 PM EDT | Special Weather Statement | IND | Clay | 24 min |
| May 14, 1:24 PM EDT | Special Weather Statement | IND | Hendricks | 36 min |
| May 14, 1:48 PM EDT | Special Weather Statement | IND | Tippecanoe | 27 min |
| May 14, 2:00 PM EDT | Special Weather Statement | IND | Hendricks | 30 min |
| May 14, 2:03 PM EDT | Special Weather Statement | IND | Monroe | 27 min |
| May 14, 2:18 PM EDT | Special Weather Statement | IND | Tippecanoe | 27 min |
| May 14, 2:25 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 35 min |
| May 14, 2:26 PM EDT | Special Weather Statement | IND | Brown | 34 min |
| May 14, 2:51 PM EDT | Special Weather Statement | IND | Tippecanoe | 24 min |
| May 14, 2:53 PM EDT | Special Weather Statement | IND | Owen | 37 min |
| May 14, 2:54 PM EDT | Special Weather Statement | IND | Lawrence | 36 min |
| May 14, 3:04 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan | 26 min |
| May 14, 3:07 PM EDT | Special Weather Statement | IND | Clinton | 23 min |
| May 14, 3:11 PM EDT | Special Weather Statement | IND | Daviess | 34 min |
| May 14, 3:36 PM EDT | Areal Flood Advisory | IND | Hendricks, Monroe, Morgan, Owen | 3 hr |
| May 14, 3:52 PM EDT | Areal Flood Advisory | IND | Montgomery, Tippecanoe | 3 hr |
| May 14, 4:19 PM EDT | Special Weather Statement | IND | Martin | 26 min |
| May 14, 4:33 PM EDT | Special Weather Statement | IND | Hendricks, Putnam | 27 min |
| May 14, 4:50 PM EDT | Special Weather Statement | IND | Parke | 25 min |
| May 14, 4:55 PM EDT | Severe Thunderstorm Warning | IND | Parke | 35 min |
| May 14, 5:08 PM EDT | Special Weather Statement | IND | Owen | 37 min |
| May 14, 5:22 PM EDT | Areal Flood Advisory | IND | Clay, Parke, Putnam, Vermillion, Vigo | 3 hr |
| May 14, 6:17 PM EDT | Special Weather Statement | IND | Daviess | 28 min |
| May 14, 6:20 PM EDT | Special Weather Statement | IND | Greene, Monroe | 25 min |
| May 14, 6:31 PM EDT | Special Weather Statement | IND | Vigo | 29 min |
| May 14, 6:38 PM EDT | Special Weather Statement | IND | Daviess | 37 min |
| May 14, 6:51 PM EDT | Special Weather Statement | IND | Greene | 24 min |
| May 14, 7:20 PM EDT | Areal Flood Advisory | IND | Daviess, Greene, Knox, Lawrence, Martin, Sullivan | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.